Alert archive / New Mexico / Red Flag Warnings in 2015
Red Flag Warning 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Feb 7, 2015, 2:47 AM MST. It took effect at Feb 7, 2015, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2015, 2:47 AM MST (09:47 UTC)
- In effect from
- Feb 7, 2015, 11:00 AM MST
- Expired
- Feb 7, 2015, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
665 WWUS85 KABQ 070947 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 247 AM MST SAT FEB 7 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM MST TODAY FOR THE EAST CENTRAL PLAINS DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH INSTABILITY... .THE COMBINATION OF LOW HUMIDITY DUE TO A DRY SLOT AND DOWNSLOPE WINDS...GUSTY BREEZES AND RECORD HIGH TEMPERATURES WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS RANGING FROM LATE THIS MORNING THROUGH MOST OF THE AFTERNOON ACROSS THE EAST CENTRAL PLAINS. THE EAST CENTRAL PLAINS HAS ABUNDANT CARRYOVER GRASS FROM LAST YEARS GROWING SEASON AND THE GRASS REGIME IS DORMANT. THE MIDDLE PORTIONS OF THE ATMOSPHERE WILL ALSO BE UNSTABLE WITH HAINES 5 TO 6 VALUES. NMZ108-080000- /O.UPG.KABQ.FW.A.0001.150207T1800Z-150208T0000Z/ /O.NEW.KABQ.FW.W.0001.150207T1800Z-150208T0000Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 247 AM MST SAT FEB 7 2015 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...EAST CENTRAL PLAINS BETWEEN 11 AM TO 5 PM MST TODAY. THE MAIN PERIOD WILL BE MID AFTERNOON. * 20 FOOT WINDS...WESTERLY WIND 15 TO 30 MPH WITH GUSTS TO 40 MPH. * RELATIVE HUMIDITY...MINIMUM HUMIDITIES BETWEEN 9 AND 13 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ 50
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 6, 10:17 PM MST, 4 hours 30 minutes earlier.
Area forecast discussion, Feb 6, 10:17 PM MST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1017 PM MST FRI FEB 6 2015 .AVIATION... 06Z TAF CYCLE VFR CIGS AND VIZ NEXT 24 HRS. RIDGE CORE WILL MOVE STEADILY TOWARD BREEZIER WEST FLOW ALOFT ACROSS NEW MEXICO...AS SURFACE HIGH DOME REMAINS OVER WESTERN NM AND DOWNSTREAM TROUGH FROM THE CENTRAL PLAINS STATES TO SOUTHWEST TX HELPS WINDS TO SHIFT DIRECTION TO THE NORTHWEST. GUSTS TO 25 KTS POSSIBLE OVER THE EASTERN HALF OF THE STATE...WITH 20 TO 25 KT GUSTS SHOWING UP IN TAFS FOR LVS...TCC...AND ROW FOR SAT AFTERNOON. SHY && .PREV DISCUSSION...338 PM MST FRI FEB 6 2015... .SYNOPSIS... WELL ABOVE NORMAL TEMPERATURES WILL PERSIST INTO EARLY NEXT WEEK THANKS TO DRY WESTERLY FLOW ACROSS THE REGION. HIGH TEMPERATURES WILL APPROACH OR EXCEED RECORD VALUES ACROSS EASTERN NEW MEXICO AGAIN TOMORROW WITH GUSTY WESTERLY DOWN SLOPING WINDS. THE NEXT SIGNIFICANT CHANGE COMES BY THE MIDDLE OF NEXT WEEK WHEN A BACKDOOR COLD FRONT AND APPROACHING UPPER LEVEL LOW COMBINE TO PRODUCE COOLER TEMPERATURES AND INCREASING CHANCES FOR PRECIPITATION THROUGH THE END OF THE WORK WEEK. && .DISCUSSION... PREVIOUS FORECAST OF RECORD OR NEAR RECORD HIGHS IS PANNING-OUT NICELY ACROSS THE EASTERN HIGHLANDS AND PLAINS AS TEMPERATURES ARE CURRENTLY PLATEAUING IN THE 70S TO LOWER 80S. AFTER A NIGHT OF ABOVE TO WELL ABOVE NORMAL TEMPERATURES...EXPECT A REPEAT TOMORROW WITH MORE RECORD HIGHS...MAINLY EAST...AS STRONGER/GUSTY WESTERLY DOWN SLOPE WINDS DEVELOP. SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY ACROSS EAST CENTRAL AND SOUTHEAST PORTIONS OF THE AREA BEGINNING MID DAY (SEE FIRE WEATHER DISCUSSION BELOW FOR DETAILS). SOME COOLING IS FORECAST SUNDAY AS SHORTWAVE ENERGY MOVES OUT OF THE ROCKIES OVER THE NORTHERN/CENTRAL U.S. PLAINS AND A NEW UPPER LEVEL RIDGE AXIS DEVELOPS WEST OF THE AREA. THAT SAID... TEMPERATURES WILL STILL BE WELL ABOVE NORMAL BUT WINDS WILL COME DOWN SIGNIFICANTLY COMPARED TO SATURDAY. THE RIDGE AXIS WILL MOVE OVERHEAD EARLY MONDAY AND LEE SIDE TROUGHING WILL BECOME REESTABLISHED DURING THE DAY...WITH TEMPERATURES POPPING BACK UP AGAIN. NEAR RECORD HIGH TEMPERATURES ARE FORECAST MONDAY AFTERNOON ACROSS MUCH OF CENTRAL AND WESTERN NEW MEXICO. WELL ABOVE NORMAL TEMPERATURES CONTINUE INTO TUESDAY BEFORE WE GET A CHANGE FOR MID TO LATE NEXT WEEK. THE 12Z MODEL SOLUTIONS DIFFER...SIMILAR TO THE 00Z CYCLE...WITH THE POSITION (AND RESULTING QPF) OF THE UPPER LOW MOVING OUT OF THE GREAT BASIN MID TO LATE WEEK. THE 12Z GFS AND ECMWF ARE SIMILAR WITH THE TIMING OF THE BACKDOOR COLD FRONT TUESDAY NIGHT AND SOUTHWEST PROGRESSION INTO WEDNESDAY...BUT THE ECMWF IS STILL WAY MORE BULLISH WITH THE QPF ACROSS OUR AREA AND HAS THE UPPER LOW CENTER MUCH CLOSER OVER EASTERN ARIZONA. OUR POP FORECAST HAS NOT CHANGED MUCH FROM THE PREVIOUS FORECAST CYCLE...BUT HAVE DECREASED MAX TEMPS FOR WED-FRI GIVEN MODERATE/HIGH FORECASTER CONFIDENCE IN THE COLD FRONT AND CONSENSUS POSITION OF THE UPPER LOW. SOMEWHAT LOW CONFIDENCE IN PRECIPITATION-TYPE FOR LOWER ELEVATION LOCATIONS (BELOW 7000 FEET) GIVEN DISPARITY IN MEDIUM RANGE MODEL THERMAL PROFILE FORECASTS...BUT THIS SYSTEM LOOKS RELATIVELY WARM GIVEN THE 500MB HEIGHTS. TO SUM UP...EXPECT A COOLER AND UNSETTLED PATTERN TO DEVELOP FOR MID TO LATE NEXT WEEK. 11 && .FIRE WEATHER... GUSTY DOWN SLOPE WINDS...ABOVE NORMAL TEMPERATURES...WITH LOW RH VALUES WILL LEAD TO A LONGER DURATION OF CRITICAL FIRE WEATHER CONDITIONS THAN PREVIOUS EXPECTED ACROSS THE EAST CENTRAL PLAINS SATURDAY AFTERNOON. THEREFORE...WE WILL ISSUE A FIRE WEATHER WATCH FOR ZONE 108. OUR NEXT ROUND OF WETTING PRECIPITATION LOOK TO ARRIVE WEDNESDAY THROUGH FRIDAY. ABOVE NORMAL TEMPERATURES WILL PERSIST STATEWIDE WITH DRIER AND WINDIER CONDITIONS EAST OF THE CENTRAL MOUNTAIN CHAIN SATURDAY AFTERNOON...LEADING TO SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS ACROSS THE EAST CENTRAL PLAINS. MIN RH VALUES WILL RANGE IN THE LOW TEENS WITH 5 HAINES VALUES. EXPECT WINDY DOWN SLOPE WINDS WITH GUSTS BETWEEN 35 TO 45 MPH GUSTS. ACROSS THE NORTHEAST PLAINS...HIGH HAINES AND LOW HUMIDITIES WILL ALSO BE PRESENT...BUT WINDS WILL NOT BE AS STRONG AS THEY WILL BE ACROSS THE EAST CENTRAL PLAINS. HOWEVER...A FEW TO SEVERAL HOURS OF SINGLE DIGIT HUMIDITIES ARE POSSIBLE FROM LAS VEGAS TO CLAYTON. VENTILATION IMPROVES FOR MOST ZONES WITH LIMITED AREAS OF POOR VENTILATION ACROSS THE NORTHERN MOUNTAINS. TEMPERATURES WILL COOL A BIT SUNDAY BUT WILL REMAIN AT LEAST 10 TO 15 DEGREES ABOVE SEASONAL NORMALS. WINDS WILL ALSO TAPER DOWN WITH A WEAK NORTHERLY WIND SHIFT ACROSS THE FAR EASTERN PLAINS. RH VALUES WILL SEE A SLIGHT IMPROVEMENT BUT REMAIN LOW AREA WIDE...GENERALLY AROUND 20 PERCENT. ANOTHER UPPER LEVEL RIDGE MOVES OVER NEW MEXICO BY MONDAY INCREASING TEMPERATURE AND WINDS. LOOK FOR SLIGHT IMPROVEMENT OF VENT RATES IN THE FAR EAST BUT FAIR TO POOR ELSEWHERE ON SUNDAY...THEN IMPROVING MORE ON MONDAY. THE NEXT WINTER SYSTEM WILL MOVE ONSHORE ACROSS THE PACIFIC NORTHWEST LATE SUNDAY INTO MONDAY BEFORE DROPPING SOUTH AS A TROUGH OVER THE GREAT BASIN ON TUESDAY. A POTENT FRONT MOVES THROUGH THE EASTERN PLAINS WEDNESDAY WITH STRONG GAP WINDS POSSIBLE IN THE LATE MORNING AND EARLY AFTERNOON. CHANCES FOR RAIN AND HIGH ELEVATION SNOW INCREASE WEDNESDAY AND THURSDAY...BUT AMOUNTS WILL DEPEND ON THE PROXIMITY OF THE SYSTEM TO NEW MEXICO. CURRENTLY...THE ECMWF IS MORE BULLISH WITH PRECIP THAN THE GFS...BUT TIME WILL TELL. VENTILATION SHOULD BE GOOD OR BETTER TUESDAY AND WEDNESDAY AS THIS SYSTEM DEEPENS WEST OF NEW MEXICO. 32 && .ABQ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ108. && 43
Hazardous weather outlook, Feb 6, 5:12 AM MST, 21 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 512 AM MST FRI FEB 6 2015 NMZ501>540-071300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 512 AM MST FRI FEB 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...BREEZY TO WINDY CONDITIONS...WELL ABOVE NORMAL TEMPERATURES...AN UNSTABLE ATMOSPHERE AND VERY LOW HUMIDITIES WILL COMBINE TO PRODUCE LOCALLY CRITICAL FIRE WEATHER CONDITIONS ACROSS PARTS OF THE EAST CENTRAL HIGHLANDS AND PLAINS SATURDAY AFTERNOON UNTIL SUNSET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
Nearby
Red Flag Warnings in New Mexico, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.